MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the stent retriever (subject device) broke off in the patient.The retriever was unable to be removed and remains in the patient.There was an unknown surgical delay as a result of the event.Lifelong antiplatelet medications are likely required as a result of the event.No further information was provided.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned for analysis.During visual inspection, the core wire was seen to be kinked/bend approx.142 cm from the proximal end.The core wire was seen to be broken at the distal end of the device, approx.194cm from the proximal end.The retriever shaped section and the insertion tool were not returned.Sem (scanning electron microscopy) was performed on the fracture.There were dimples and voids on fracture surface.There was a bend angle in the fracture wire.There was narrowing and necking in the wire leading up to fracture surface.Sampling handling defect was visible.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the retriever broke off in the patient's mca and was left in the patient's anatomy.That the device was prepared for use as per the dfu, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure.The core wire component of the device was returned for investigation, and the core wire was seen to be kinked/bend and broken at the distal end.The retriever shaped section and insertion tool were not returned.Sem imaging was performed on the fracture point which showed bending at the fracture point with evidence of ductile overload failure under bending load.An assignable cause of procedural factors will be assigned to the reported and analyzed events of retriever fracture/broken during use, un-retrieved device fragments, retriever core wire kinked and retriever core wire broken during use since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16778164
Report Number3012931345-2023-00067
Device Sequence Number12477340
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2024
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000203243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown